Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 60, NWS Des Moines, IA

June 8, 2008Cerro Gordo County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 8, 2008, 9:04 AM CDT for Cerro Gordo County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 9:04 AM CDT (14:04 UTC)
Expired
Jun 8, 2008, 3:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Cerro Gordo County, IA

The radar

The Des Moines radar (KDMX), 157 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 9:30 AM CDTFLASH FLOOD1 N Mason City, IALEVEE FAILED ALONG NORTH HAMPSHIRE AVE IN NORTH MASON CITY. SUBDIVISION NEAR THE RIVER IS FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 081404
FFWDMX
IAC033-082000-
/O.NEW.KDMX.FF.W.0060.080608T1404Z-080608T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
904 AM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MASON CITY...

* UNTIL 300 PM CDT

* AT 900 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEAR LAKE

AT 854 AM CDT PUBLIC REPORTED EVACUATIONS OCCURRING ALONG CHELSEA 
CREEK AND WINNEBAGO RIVER AREAS...AS WELL AS CARS BEING SWEPT OFF 
ROADS. 

EXTREME RUNOFF WILL CONTINUE TO DAY AND COMPOUND THE FLOOD 
SITUATION. THIS IS LIFE THREATENING...UNPRECEDENTED FLOODING. 


DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4324 9350 4325 9303 4291 9304 4292 9349
TIME...MOT...LOC 1404Z 180DEG 0KT 4307 9325

$$

RUSSELL
3 follow-up statements
000 
WGUS73 KDMX 081413
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
909 AM CDT SUN JUN 8 2008

IAC033-082000-
/O.CON.KDMX.FF.W.0060.000000T0000Z-080608T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-
909 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CERRO
GORDO COUNTY...

UNPRECEDENTED FLOODING S OCCURRING AROUND MASON CITY AND OTHER 
LOCATIONS IN CERRO GORDO COUNTY. LOCAL MEDIA REPORTED AT 909 AM... 
THAT 12TH STREET CLOSED BY THE WATER PLANT. THERE WERE EVACUATION AT 
THE ROCK FALLS CAMP WOODS. FLOODING WAS CAUSING EVACUATIONS AT 
AUTUMN PARK APARTMENTS AND WATER IN BASEMENTS WAS WIDESPREAD.  

IN ADDITION...AT 854 AM... PUBLIC REPORTED EVACUATIONS OCCURRING 
ALONG CHELSEA CREEK AND WINNEBAGO RIVER AREAS...AS WELL AS CARS 
BEING SWEPT OFF ROADS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
AND CLEAR LAKE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4324 9350 4325 9303 4291 9304 4292 9349
TIME...MOT...LOC 1409Z 180DEG 0KT 4307 9325

$$

RUSSELL
000 
WGUS73 KDMX 081456
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT SUN JUN 8 2008

IAC033-082000-
/O.CON.KDMX.FF.W.0060.000000T0000Z-080608T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-
952 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CERRO
GORDO COUNTY...

AT 930 AM...CERRO GORDO COUNTY EMERGENCY MANAGEMENT REPORTED THAT A 
LEVEE ON THE WINNEBAGO RIVER FAILED ALONG NORTH HAMPSHIRE AVE IN 
NORTHEAST MASON CITY. THE END RESULT IS A VERY SERIOUS AND MAJOR 
FLASH FLOOD OF A SUBDIVISION IN THAT AREA.  

MOVE TO HIGHER GROUND NOW

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.


MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4324 9350 4325 9303 4291 9304 4292 9349
TIME...MOT...LOC 1452Z 180DEG 0KT 4307 9325

$$
000 
WGUS73 KDMX 081727
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 PM CDT SUN JUN 8 2008

IAC033-082000-
/O.CON.KDMX.FF.W.0060.000000T0000Z-080608T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-
1219 PM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CERRO
GORDO COUNTY...

THIS INCLUDES THE CITY OF MASON CITY.

AT 1212 PM CDT...REPORTS FROM MEDIA CONTINUE TO INDICATE SEVERE 
FLOODING THROUGHOUT CERRO GORDO COUNTY AND ESPECIALLY NEAR THE 
WINNEBAGO RIVER.  A LEVEE HAS FAILED ALONG THE RIVER AND EVACUATIONS 
ARE TAKING PLACE NEAR EAST PARK.  PEOPLE IN THESE LOCATIONS NEED TO 
EVACUATE NOW.  

THE WATER PLANT HAS ALSO SHUTDOWN AS WATER APPROACHES THE PLANT.  
PEOPLE ARE URGED TO CONSERVE WATER SINCE ADDITIONAL WATER WILL NOT 
BE ADDED TO THE SYSTEM UNTIL THE PLANT HAS A CHANCE TO REOPEN.  

IN ADDITION...THUNDERSTORMS ARE FORECAST TO MOVE ACROSS CERRO GORDO 
COUNTY THROUGH 130 PM.  THESE STORMS WILL PRODUCE ADDITIONAL 
RAINFALL OF UP TO AN INCH WHICH MAY EXACERBATE THE FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4324 9350 4325 9303 4291 9304 4292 9349
TIME...MOT...LOC 1719Z 180DEG 0KT 4307 9325

$$

COGIL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:22 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 8, 4:22 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT SUN JUN 8 2008

.DISCUSSION...
MAIN CONCERN OBVIOUSLY REMAINS CONVECTIVE TRENDS AND FLOODING INTO
TONIGHT.  PARENT LONG WV TROUGH STILL MAKING ITS WAY THROUGH THE
ROCKIES.  SHORT WV HAS MATURED ON THE BACK EDGE OF MO VALLEY MCS
WITH STRONG THETA-E ADVECTION AND THERMODYNAMIC FORCING INTO IA.
SHALLOW AND DEEP SHEAR SHOULD BE MORE THAN ADEQUATE TO KEEP MCS
GOING AS IT CROSSES IA THIS MORNING.  STRONG LOW LEVEL JET WILL
CONTINUE TO FEED CONVECTION THIS MORNING WITH PWS APPROACHING 2
INCHES AND WCDS TO AROUND 14KFT.  CONSIDERING SOIL CONDITIONS AND
REPETITIVE TRAINING OVERNIGHT SEE NO REASON NOT TO EXTEND FLASH
FLOOD WATCH THROUGH 00Z.  SUBSIDENCE BEHIND MO VALLEY SHORT WV MAY
BE ENOUGH FOR A BREAK EARLY THIS AFTERNOON...BUT GFS/NAM EMPHATIC
WITH CAPES INCREASING AND CINS LOWERING ALONG AND AHEAD OF FRONT
LATER THIS AFTERNOON.  CANNOT ARGUE WITH THIS AT ALL CONSIDERING THE
LARGE SCALE FORCING INCREASING AHEAD OF LONG WV TROUGH.  HAVE
CATEGORICAL POPS OVER MANY AREAS WITH CONTINUED MENTION OF HEAVY
RAIN AND SVR WX.  SVR PARAMETERS ARE NOT QUITE AS STRIKING AS THEY
WERE TODAY...BUT CERTAINLY ENOUGH TO MENTION A SVR THREAT.

OUTFLOW BOUNDARIES VS SYNOPTIC FRONT WILL CERTAINLY PLAY A PART IN
WHERE CONVECTION AND HEAVIEST RAIN SETS UP TONIGHT.  HOWEVER FEEL
THAT MAGNITUDE OF FORCING WILL STILL BE ENOUGH FOR POST FRONTAL PCPN
SO HAVE KEEP CATEGORICAL WORDING GOING IN SERN SECTIONS TONIGHT AND
EVEN LIKELIES INTO MON.

SHOULD SEE A BREAK MON NIGHT INTO TUE WITH NO NOTED FEATURE TO
EMPHASIZE.  WILL CONTINUE SLIGHT CHANCES OR LOW END CHANCES
HOWEVER.  NAM IS BEGINNING TO INCREASE THE SIGNAL BUT SREF/GFS/ECMWF
HAVE NOT REALLY INCREASED SCENARIO SO WILL NOT JUMP ON ANYTHING
QUITE YET.

DID NOT DEVIATE MUCH FROM TEMP GUIDANCE TODAY OR TONIGHT.  ETA MOS
SEEMS TOO WARM SO WILL CONTINUE SLIGHTLY COOLER AS SUGGESTED BY
SREF.  CANNOT ARGUE WITH MOS BLEND MON NIGHT/TUE EITHER.  NO CHANGES
TO LATER PERIODS WITH ACTIVE WX ALL NIGHT.  NEXT SIGNIFICANT
CONVECTION CHANCES STILL SEE TO BE AROUND THU.

&&

.AVIATION...08/06Z
EXPECT PROLONGED THUNDERSTORM EVENT OF VARIED INTENSITIES THROUGH
MUCH OF SUN AFFECTING FOD/MCW/ALO INITIALLY AND THEN GRADUALLY
WORKING TOWARDS DSM/OTM.  COULD VERY WELL SEE IFR OR LOWER
CONDITIONS...BUT HAVE BROAD BRUSHED MVFR FOR STARTERS WITH TIMING OF
LOWER CONDITIONS VERY DIFFICULT TO TIME.  CONDITIONS SHOULD IMPROVE
BY LATE AFTERNOON INTO THE EVENING FROM NW TO SE.

&&

.DMX...FLASH FLOOD WATCH ALONG AND NW OF LWD-CHC-OXV-GGI LINE TIL
00Z.

&&

SMALL
Hazardous weather outlook, Jun 8, 7:06 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT SUN JUN 8 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
706 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTHWEST...CENTRAL
AND NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH IOWA THIS
MORNING. HEAVY POTENTIALLY FLOODING RAINS MAY OCCUR WITH RAINFALL
RATES WELL IN EXCESS OF AN INCH PER HOUR POSSIBLE. RAINFALL
AMOUNTS MAY REACH SEVERAL INCHES LOCALLY. SEVERE STORMS MAY ALSO
OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT.

AFTER A LULL EARLY THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS
MAY DEVELOP LATER IN THE DAY AND THIS EVENING...ESPECIALLY OVER
THE SOUTHEAST HALF OF IOWA. THESE STORMS MAY AGAIN BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS MAY OCCUR AGAIN TOO
WITH FLASH FLOODING POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE ALSO EXPECTED ON MONDAY OVER SOUTHEAST IOWA
WITH THE POTENTIAL FOR MORE SEVERE WEATHER AND HEAVY RAINS.
RELATIVELY LOW CHANCES FOR THUNDERSTORMS CONTINUE FOR TUESDAY AND
WEDNESDAY...HOWEVER BY AROUND THURSDAY THERE MAY BE ANOTHER
PERIOD WITH STRONGER STORMS AND POTENTIALLY SEVERE WEATHER AND
HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MONDAY...AND AGAIN AROUND THURSDAY.

IAZ075-085-086-095>097-091100-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
706 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH IOWA THIS
MORNING. HEAVY POTENTIALLY FLOODING RAINS MAY OCCUR WITH RAINFALL
RATES WELL IN EXCESS OF AN INCH PER HOUR POSSIBLE. RAINFALL
AMOUNTS MAY REACH SEVERAL INCHES LOCALLY. SEVERE STORMS MAY ALSO
OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT.

AFTER A LULL EARLY THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS
MAY DEVELOP LATER IN THE DAY AND THIS EVENING.  THESE STORMS MAY
AGAIN BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS
MAY OCCUR AGAIN TOO WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE ALSO EXPECTED ON MONDAY WITH THE POTENTIAL FOR
MORE SEVERE WEATHER AND HEAVY RAINS.  RELATIVELY LOW CHANCES FOR
THUNDERSTORMS CONTINUE FOR TUESDAY AND WEDNESDAY...HOWEVER BY
AROUND THURSDAY THERE MAY BE ANOTHER PERIOD WITH STRONGER STORMS
AND POTENTIALLY SEVERE WEATHER AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MONDAY...AND AGAIN AROUND THURSDAY.

SMALL

In the hours before

Local storm report, Jun 8, 4:21 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     FLASH FLOOD      1 SSE MASON CITY        43.13N 93.19W
06/08/2008                   CERRO GORDO        IA   TRAINED SPOTTER

            NUMEROUS STREETS FLOODED IN MASON CITY...WITH WATER UP TO
            THE DOOR OR HIGHER IN PLACES.

&&

ALBRECHT
Local storm report, Jun 8, 4:30 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
430 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     FLASH FLOOD      CLARION                 42.73N 93.73W
06/08/2008                   WRIGHT             IA   LAW ENFORCEMENT

            STREET FLOODING IN CLARION WITH SOME STREETS BEING CLOSED
            OFF.

0426 AM     FLASH FLOOD      EAGLE GROVE             42.67N 93.90W
06/08/2008                   WRIGHT             IA   LAW ENFORCEMENT

            STREET FLOODING IN EAGLE GROVE WITH SOME STREETS BEING
            CLOSED.

&&

ALBRECHT
Local storm report, Jun 8, 7:32 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
732 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      2 NW GRANGER            41.78N 93.85W
06/08/2008                   DALLAS             IA   NWS EMPLOYEE

            ALL CREEKS AND STREAMS OUT OF THEIR BANKS WITH NUMEROUS
            COUNTY GRAVEL ROADS WITH WATER FLOWING OVER THEM. SOME
            ROADS COVERED TO A FOOT OR MORE WITH WATER.

&&

CCOGIL
Local storm report, Jun 8, 8:42 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      COLFAX                  41.68N 93.24W
06/08/2008                   JASPER             IA   LAW ENFORCEMENT

            HIGHWAY 117 UNDER WATER AND ABOUT TO BE CLOSED.

&&

RUSSELL
Local storm report, Jun 8, 8:45 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
845 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLASH FLOOD      1 W ADEL                41.61N 94.05W
06/08/2008                   DALLAS             IA   EMERGENCY MNGR

            PANTHER CREEK BANK FULL...ROADS IN AREA ARE
            FLOODING...P58 SOUTH OF HIGHWAY 44

&&

RVACHALE
Local storm report, Jun 8, 8:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
859 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLASH FLOOD      4 W GRIMES              41.66N 93.87W
06/08/2008                   DALLAS             IA   COUNTY OFFICIAL

            HIGHWAY 44 AND V AVENUE...WALNUT CREEK FLOODING

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:14 PM CDTTornado WarningDMXHumboldt, Webster, Wright46 min
Jun 7, 7:15 PM CDTTornado WarningDMXHamilton, Webster, Wright45 min
Jun 7, 7:32 PM CDTFlash Flood WarningDMXCrawford6 hr
Jun 7, 7:32 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac58 min
Jun 7, 7:41 PM CDTFlash Flood WarningDMXWebster6 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:17 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright20 min
Jun 7, 8:23 PM CDTFlash Flood WarningDMXWright12 hr
Jun 7, 9:20 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 7, 9:24 PM CDTRiver Flood WarningDMXWapello62 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXEmmet14 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXHamilton, Webster6 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXPolk8 hr
Jun 7, 9:32 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer9 days
Jun 7, 9:55 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy6 hr
Jun 7, 10:05 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama29 min
Jun 7, 10:23 PM CDTAreal Flood WarningDMXWorth12 hr
Jun 7, 11:13 PM CDTSevere Thunderstorm WarningDMXPalo Alto33 min
Jun 7, 11:21 PM CDTSevere Thunderstorm WarningDMXBlack Hawk39 min
Jun 7, 11:27 PM CDTFlash Flood WarningDMXCarroll6 hr
Jun 7, 11:59 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Jun 8, 12:32 AM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright43 min
Jun 8, 12:44 AM CDTTornado WarningDMXFranklin, Wright31 min
Jun 8, 12:48 AM CDTAreal Flood WarningDMXCalhoun, Pocahontas, Sac13 hr
Jun 8, 1:08 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin52 min
Jun 8, 1:27 AM CDTFlash Flood WarningDMXCrawford6 hr
Jun 8, 1:43 AM CDTFlash Flood WarningDMXWebster6 hr
Jun 8, 1:48 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler42 min
Jun 8, 3:18 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford42 min
Jun 8, 3:30 AM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 8, 3:37 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass53 min
Jun 8, 3:51 AM CDTAreal Flood AdvisoryDMXHumboldt6 hr
Jun 8, 4:36 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock6 hr
Jun 8, 5:27 AM CDTAreal Flood WarningDMXCarroll12 hr
Jun 8, 5:40 AM CDTAreal Flood WarningDMXWinnebago12 hr
Jun 8, 6:06 AM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story24 min
Jun 8, 6:26 AM CDTSevere Thunderstorm WarningDMXMadison, Warren21 min
Jun 8, 6:37 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Jasper, Marshall, Polk, Story3 hr
Jun 8, 7:06 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Grundy3 hr
Jun 8, 7:14 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Tama46 min
Jun 8, 7:27 AM CDTFlash Flood WarningDMXBoone, Dallas, Polk, Story6 hr
Jun 8, 7:31 AM CDTFlash Flood WarningDMXJasper, Marshall6 hr
Jun 8, 7:35 AM CDTAreal Flood WarningDMXCrawford12 hr
Jun 8, 7:41 AM CDTAreal Flood WarningDMXWebster12 hr
Jun 8, 7:58 AM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 8, 8:17 AM CDTAreal Flood WarningDMXWright12 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXGreene37 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXPolk7 days
Jun 8, 9:27 AM CDTRiver Flood WarningDMXDallas, Polk37 hr
Jun 8, 9:44 AM CDTRiver Flood WarningDMXPolk7 hr
Jun 8, 9:46 AM CDTRiver Flood WarningDMXPolk45 hr
Jun 8, 9:59 AM CDTFlash Flood WarningDMXMadison, Warren6 hr
Jun 8, 10:53 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 8, 11:22 AM CDTAreal Flood WarningDMXAdair, Audubon, Bremer, Butler, Calhoun, Carroll and 21 more9 hr
Jun 8, 11:27 AM CDTRiver Flood WarningDMXPolk12 days
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory43 hr
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory34 hr
Jun 8, 1:37 PM CDTSevere Thunderstorm WarningDMXAdair, Cass53 min
Jun 8, 1:42 PM CDTRiver Flood WarningDMXMadison, Warren42 hr
Jun 8, 1:45 PM CDTAreal Flood WarningDMXBoone, Dallas, Jasper, Marshall, Polk, Story6 hr
Jun 8, 1:56 PM CDTFlash Flood WarningDMXCass5 hr
Jun 8, 2:03 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago, Worth6 hr
Jun 8, 2:22 PM CDTSevere Thunderstorm WarningDMXGreene, Hamilton, Webster38 min
Jun 8, 2:29 PM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 8, 2:36 PM CDTFlash Flood WarningDMXAdair, Greene, Guthrie, Webster5 hr
Jun 8, 2:52 PM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 8, 2:56 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor49 min
Jun 8, 3:11 PM CDTFlash Flood WarningDMXBoone, Dallas, Hamilton, Wright5 hr
Jun 8, 3:16 PM CDTFlash Flood WarningDMXAdams, Taylor4 hr
Jun 8, 3:27 PM CDTTornado WarningDMXAdams, Ringgold, Taylor33 min
Jun 8, 3:32 PM CDTFlash Flood WarningDMXButler6 hr
Jun 8, 3:48 PM CDTFlash Flood WarningDMXJasper, Marshall, Tama4 hr
Jun 8, 4:09 PM CDTFlash Flood WarningDMXMadison, Ringgold, Union3 hr
Jun 8, 4:15 PM CDTTornado WarningDMXMarshall, Tama45 min
Jun 8, 4:22 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren38 min
Jun 8, 4:25 PM CDTTornado WarningDMXClarke, Madison, Union20 min
Jun 8, 4:36 PM CDTTornado WarningDMXTama24 min
Jun 8, 4:41 PM CDTFlash Flood WarningDMXClarke, Lucas, Marion, Warren3 hr
Jun 8, 4:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Warren24 min

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.